FDA MedWatch Safety Alerts
  1. Temporary Total Artificial Heart Companion 2 Driver System by SynCardia Systems: Letter to Health Care Providers - Risk of Mortality and Stroke

    FDA has reviewed the final results from the post-approval study conducted by SynCardia Systems, LLC. for their Temporary Total Artificial Heart (TAH-t) Companion 2 Driver System (C2 Driver System). These final results indicate a higher mortality rate and higher stroke rate for patients initially supported with the C2 Driver System compared to patients initially supported with the previous generation driver, the Circulatory Support System (CSS) Console.
  2. Risks Associated with Use of Rupture of Membranes Tests - Letter to Health Care Providers

    The FDA is reminding health care providers that tests to detect rupture of the amniotic membranes should not be used without other clinical assessments to make critical patient management decisions.
  3. Zithromax, Zmax (azithromycin): FDA Warning - Increased Risk of Cancer Relapse With Long-Term Use After Donor Stem Cell Transplant

    The antibiotic Zithromax, Zmax (azithromycin) should not be given long-term to prevent a certain inflammatory lung condition in patients with cancers of the blood or lymph nodes who undergo a donor stem cell transplant. Results of a clinical trial found an increased rate of relapse in cancers affecting the blood and lymph nodes, including death, in these patients.
  4. Valsartan-Containing Products: Update Health Professional and Consumer on Recent Recalled Products

    The investigation into valsartan-containing products is ongoing and there are currently three voluntary recalls related to the NDMA impurity detected in the valsartan
  5. Fluoroquinolone Antibiotics: FDA Requires Labeling Changes Due to Low Blood Sugar Levels and Mental Health Side Effects

    FDA is strengthening the current warnings in the prescribing information that fluoroquinolone antibiotics may cause significant decreases in blood sugar and certain mental health side effects.
  6. Kratom (mitragyna speciosa) Powder Products by Gaia Ethnobotanical: Recall - Due to Potential Salmonella Contamination

    The products have been found by the FDA via sample testing and finding to have salmonella contamination. In lieu of such FDA findings the company has implemented standard operating procedures and sterilization processes in accordance to FDA guidelines
  7. Various Aortic Endovascular Graft Systems: Letter to Health Care Providers - UPDATE on Type III Endoleaks

    Based on new information, the Endologix AFX with Strata device is at greater risk for a Type III endoleak compared to other endovascular AAA graft systems.
  8. Compounded Products Containing Triamcinolone-Moxifloxacin by Guardian Pharmacy Services (Dallas, Texas): Alert to Health Professionals - Adverse Events Reported After Receiving Eye Injections

    At least 43 patient reported adverse event after receiving eye injections of Guardian’s Pharmacy Services compounded triamcinolone-moxifloxacin product during cataract surgery. The patients reportedly experienced various symptoms, including vision impairment, poor night vision, loss of color perception, and significant reductions in best-corrected visual acuity and visual fields. FDA identified multiple substances in Guardian’s product, including poloxamer 407 and poloxamer 407 degradants. FDA prepared in-house samples of Guardian’s product and found that autoclaving and sonication caused the poloxamer 407 to degrade. The amount of poloxamer 407 in Guardian’s product (12%, g/100 mL) is much greater than the maximum amount of poloxamers in FDA-approved ophthalmic products for topical administration (0.1-0.2%, g/100 mL), and the safety profile of drug products intended for intravitreal injection containing poloxamer 407 is unknown.
  9. CARDIOSAVE Hybrid Intra-aortic Balloon Pump by Maquet Datascope Corp.: Class I Recall - Due to Fluid Ingress that May Affect Device Operation and Interrupt or Delay Therapy

    Maquet Datascope Corp. is recalling the IABP due to a design issue that allows fluid (such as saline) to seep into the device. The fluid can cause corrosion of internal components such as the electronic circuit boards, and lead to device malfunction (e.g., sudden stops) which can cause a delay or interruption in therapy. Device failure may result in immediate and serious adverse health consequences, including death.
  10. Liquid-filled Intragastric Balloons by Apollo Endosurgery and ReShape Lifesciences: Letter to Health Care Providers - New Labeling About Potential Risks

    FDA has approved new labeling for the Orbera and ReShape balloon systems with more information about possible death associated with the use of these devices.

Bristol

Monday-Friday: 9am - 6pm
Saturday: Closed
Sunday: Closed
Phone: 802.453.2999
Fax: 802.453.4006

Middlebury

Monday-Friday: 9am - 6pm
Saturday: 9am - 3pm
Sunday: 10am - 2pm
Phone: 802.388.3784
Fax: 802.388.1720

Vergennes

Monday-Friday: 9am - 6pm
Saturday: 9am - 1pm
Sunday: Closed
Phone: 802.877.1190
Fax: 802.877.1197